MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CUFF STITCH 70 DEG RIGHT; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CUFF STITCH 70 DEG RIGHT; ACCESSORIES,ARTHROSCOPIC
Model Number 7209157
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/08/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery the stitch of the cuff stitch cracked.Procedure was completed with a competitor device, it is unknown if there was a delay.No further complications reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 7209157 cuff stitch 70 deg right, retuned for evaluation.The information provided states: ¿during surgery the stitch of the cuff stitch cracked¿.This is a one-year-old device.Visual assessment confirms breakage.70 degree tip has been broken off.An exact root cause cannot be determined with confidence without the pertinent clinical details; however, factors that could have contributed to the reported event include improper cleaning of device or improper use of device.The instruction for use (1060355) states: ¿pay careful attention to cleaning devices with challenging design features.Challenging design features can include, but not limited to, suction levers, stopcocks, interfaces, cannulations, holes, blind holes, crevices, hinges, mating surfaces, etc¿.Complaint history review indicated no similar allegations for the lot number reported.Batch review indicated no condition, product or procedure failure that supported the allegation.Product met specifications upon rele.

Brand Name
CUFF STITCH 70 DEG RIGHT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10497083
Report Number1219602-2020-01359
Device Sequence Number19513194
Product Code NBH
UDI-Device Identifier03596010448880
UDI-Public03596010448880
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209157
Device Catalogue Number7209157
Device Lot Number50823213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Initial Date Received by Manufacturer 08/16/2020
Supplement Date Received by Manufacturer10/08/2020
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;